Alert archive / Mississippi / Tornado Warnings in 2022

Tornado Warning 53, NWS Jackson, MS

March 30, 2022Kemper County, Lauderdale County, Mississippi

NWS Jackson, MS issued this tornado warning at Mar 30, 2022, 8:35 PM CDT for Kemper County, Lauderdale County, Mississippi. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2022, 8:35 PM CDT (01:35 UTC)
Expired
Mar 30, 2022, 8:49 PM CDT
In force
14 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Observed
Damage threat
Considerable
Hail
0.75 in

Counties Kemper County, MS, Lauderdale County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 12:16 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -365 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-365 m²/s²
0-3 km storm-relative helicity
-338 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

511 
WFUS54 KJAN 310135
TORJAN
MSC069-075-310215-
/O.NEW.KJAN.TO.W.0053.220331T0135Z-220331T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
835 PM CDT Wed Mar 30 2022

The National Weather Service in Jackson has issued a

* Tornado Warning for...
  Southeastern Kemper County in east central Mississippi...
  Northeastern Lauderdale County in east central Mississippi...

* Until 915 PM CDT.
        
* At 834 PM CDT, a confirmed large and extremely dangerous tornado
  was located over Toomsuba, or 8 miles southwest of Cuba, moving
  northeast at 55 mph.

  This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

  HAZARD...Damaging tornado.

  SOURCE...Radar confirmed tornado.

  IMPACT...You are in a life-threatening situation. Flying debris 
           may be deadly to those caught without shelter. Mobile 
           homes will be destroyed. Considerable damage to homes, 
           businesses, and vehicles is likely and complete 
           destruction is possible.

* The tornado will be near...
  Lauderdale around 845 PM CDT.
  Tamola around 850 PM CDT.
  Porterville around 855 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3242 8841 3243 8862 3273 8849 3277 8837
TIME...MOT...LOC 0134Z 204DEG 47KT 3239 8851 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

DC
1 follow-up statement
705 
WWUS54 KJAN 310149
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
849 PM CDT Wed Mar 30 2022

MSC069-075-310158-
/O.CAN.KJAN.TO.W.0053.000000T0000Z-220331T0215Z/
Kemper MS-Lauderdale MS-
849 PM CDT Wed Mar 30 2022

...THE TORNADO WARNING FOR SOUTHEASTERN KEMPER AND NORTHEASTERN
LAUDERDALE COUNTIES IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for east central
Mississippi.

LAT...LON 3242 8841 3243 8862 3273 8849 3277 8837
TIME...MOT...LOC 0147Z 204DEG 47KT 3257 8841 

$$

DC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:43 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 30, 6:43 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
643 PM CDT Wed Mar 30 2022

...SEVERE STORMS AND HIGH WINDS EXPECTED IN THE EAST THIS EVENING...

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
A line of TSRA wl affect GTR-MEI-PIB-HBG until moving east of the
area by 03Z. This line of storms will bring reduced flying
conditions over east MS through 06Z. Elsewhere conditions wl
improve to VFR until after 06Z when MVFR cigs are expected to
develop and prevail areawide until after 14Z. After 14Z VFR
conditions are expected to prevail areawide. /22/

&&

.DISCUSSION...
Through Thursday: At mid afternoon local radars were lit up with
a line of severe storms between the Mississippi river and
Interstate 55 stretching from Sunflower county south to Adams
county. Damaging wind gusts to 80 mph and tornadoes will be
possible with this line of storms. A Tornado Watch was expanded
recently to include east central and southeast Mississippi until 8
pm. Ahead of the line of storms sustained winds of 25 to 35 mph
with gusts up to 55 mph are being observed. A High Wind Warning
remains in effect until 7pm. The severe weather threat will end
with the passage of the line of storms that will be nearly along
the Interstate 55 corridor by 5pm and shift east of our southeast
Mississippi counties by 9 pm. Rain chance will continue to taper
off from the west through the evening and end in the southeast by
midnight. Cooler and drier air will move into our CWA in the wake
of the trailing cold front that is expected to shift southeast of
our CWA by morning. Morning lows will be in the mid 40s northwest
to the mid 50s southeast. Normal lows run in the upper 40s to
lower 50s. Cooler temperatures and dry weather are expected
Thursday.

Thursday night through Tuesday night: Thursday night our winds aloft
will become near zonal as a shortwave shifts east of Mississippi and
mid level ridging starts to move into our CWA. A weak surface high
will spread into our CWA as it becomes centered over northern
Mississippi. This will help maintain dry weather and cooler than
normal temperatures. The surface high will shift east through Friday
night resulting in a light return flow and moisture increase ahead
of another shortwave trough that will shift east across our region
through Saturday. Models have trended drier with this shortwave and
currently wl carry mention of low rain chances across our southern
zones Saturday with dry weather resuming by Saturday evening. The
dry weather will last through Monday but rain chances look to return
from the west Monday evening as another low pressure system
approaches. Models are trending higher with heavy rain and some
potential for strong to severe storms Tuesday into Tuesday evening.
Rainfall amounts look to be between two and three inches with this
system. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       48  68  43  69 /  71   0   0   0
Meridian      52  69  43  70 /  92   0   0   0
Vicksburg     47  69  43  69 /  24   0   0   0
Hattiesburg   54  74  45  75 /  93   0   0   0
Natchez       48  70  44  72 /  24   0   0   0
Greenville    46  65  41  64 /  25   0   0   0
Greenwood     47  66  41  66 /  47   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...High Wind Warning until 7 PM CDT this evening for MSZ028>033-
     037>039-043>046-048>052-054>058-061>066-072>074.

LA...None.
AR...None.

&&

22
Hazardous weather outlook, Mar 30, 4:11 AM CDT, 16 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
411 AM CDT Wed Mar 30 2022

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-040-041-047-
059-060-310915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Washington-Issaquena-Sharkey-Warren-Jefferson-Adams-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, northwest Mississippi, southwest
Mississippi, and west central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into
this evening. The primary hazards will be damaging wind gusts up
to 80 mph and possible tornadoes. A strong tornado can not be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

MSZ025>033-035>039-042>046-048>058-061>066-072>074-310915-
Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Humphreys-Holmes-Attala-Winston-Noxubee-Yazoo-
Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton-
Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
411 AM CDT Wed Mar 30 2022

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Moderate
TIMING...Today through Tonight

NON-THUNDERSTORM WINDS
THREAT...Significant
TIMING...Today

Today, severe storms are expected and significant severe weather
is possible for the entire outlook area this afternoon into this
evening. The primary hazards will be damaging wind gusts up to 80
mph and possible tornadoes. A strong tornado can not be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Today, sustained winds of at least 25 to 35 mph with gusts of up
to 55 mph are expected across the forecast area before
thunderstorms arrive.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today
through tonight.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 30, 7:01 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     TSTM WND DMG     1 SSW FOREST HILL       32.26N 90.28W
03/30/2022                   HINDS              MS   EMERGENCY MNGR

            MINOR ROOF DAMAGE ON CARRIAGE HILLS DR AND
            CEDARWOOD DR.

&&

DL
Local storm report, Mar 30, 7:17 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND DMG     1 NNE STARKVILLE        33.46N 88.81W
03/30/2022                   OKTIBBEHA          MS   BROADCAST MEDIA

            TREE FELL ON A HOME ON CALDWELL ST.

&&

DL
Local storm report, Mar 30, 7:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
738 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND DMG     4 SSW BETHEDEN          33.17N 88.97W
03/30/2022                   WINSTON            MS   TRAINED SPOTTER

            TREES DOWNED ON BETHEDEN RD.

&&

DL
Local storm report, Mar 30, 7:43 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
743 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     TSTM WND DMG     3 SSW BRANDON           32.24N 90.01W
03/30/2022                   RANKIN             MS   PUBLIC

            TREE DOWNED ACROSS MS HWY 468.

&&

DL
Local storm report, Mar 30, 8:13 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     3 WSW BENTON            32.81N 90.31W
03/30/2022                   YAZOO              MS   BROADCAST MEDIA

            LARGE TREE BLOCKING RUSCHE ROAD NEAR
            BENTONIA.

&&
Local storm report, Mar 30, 8:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED MAR 30 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TORNADO          3 S BIGBEE VALLEY       33.20N 88.36W
03/30/2022                   NOXUBEE            MS   BROADCAST MEDIA

            A MOBILE HOME WAS DAMAGED ON TOM BENNETT RD.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:04 PM CDTSevere Thunderstorm WarningJANJasper, Newton, Scott, Smith41 min
Mar 30, 7:12 PM CDTTornado WarningJANForrest, Lamar, Marion63 min
Mar 30, 7:16 PM CDTSevere Thunderstorm WarningJANJones44 min
Mar 30, 7:24 PM CDTTornado WarningJANClarke, Jasper66 min
Mar 30, 7:30 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba, Noxubee, Winston59 min
Mar 30, 7:32 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale73 min
Mar 30, 7:41 PM CDTTornado WarningJANForrest, Lamar34 min
Mar 30, 7:54 PM CDTTornado WarningJANJones30 min
Mar 30, 8:00 PM CDTSevere Thunderstorm WarningJANForrest26 min
Mar 30, 8:00 PM CDTTornado WarningJANLauderdale47 min
Mar 30, 8:10 PM CDTTornado WarningJANLowndes, Noxubee15 min
Mar 30, 8:12 PM CDTTornado WarningJANForrest18 min
Mar 30, 8:13 PM CDTTornado WarningJANKemper, Noxubee17 min
Mar 30, 8:25 PM CDTSevere Thunderstorm WarningJANClarke50 min

Nearby

Tornado Warnings in Mississippi, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.